| Model Number |
M00539200 |
| Medical Device Problem Codes |
Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures of the reportable investigation finding of catheter guide break.Block h11: investigation results: based on the available information, boston scientific confirmed the reported event of stent failure to deploy.It was reported that the guidewire was in the patient during the attempted deployment.Per the instructions for use (ifu): if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.The investigation concluded that the ifu were not followed, this is most likely the reason why the stent was not able to be deployed as one step was skipped in the procedure.The additional damages observed during product analysis were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: a flexima biliary stent with delivery system was returned for analysis.Visual examination identified that only a portion of the guide catheter was returned, as it had detached from the device.The returned guide catheter was observed to be buckled and stretched.Photographic evidence provided by the customer was reviewed as part of the media analysis.The images showed the stent and guide catheter in a buckled and stretched condition, consistent with the observations made during device evaluation.Labeling review: a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.Risk review: a risk review was completed and confirmed that the event of catheter guide detached/separated was defined in the risk documentation.Event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was attempted to be implanted into the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During procedure, the stent could not be deployed.The procedure was completed using another of the same device.There were no patient complications reported as a result of the procedure.Note: it was reported that the guidewire was in the patient during the attempted deployment.Per the instructions for use (ifu): if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed.The user did not follow the ifu.Note: this event has been deemed reportable based on the investigation finding that the guide catheter detached.Please see block h11 for full investigation results.
Additional Manufacturer Narrative
Block b5 (describe event or problem), block h6 (device code), and block h11 (device technical analysis) were updated based on the additional information received on april 22, 2026.Block h6: imdrf device code a0401 captures of the reportable investigation finding of catheter guide break.Block h11: investigation results: based on the available information, boston scientific confirmed the reported event of stent failure to deploy.The investigation concluded that the reported event and additional observed damages on the device were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: a flexima biliary stent with delivery system was returned for analysis.Visual examination identified that only a portion of the guide catheter was returned, as it had detached from the device.The returned guide catheter was observed to be buckled and stretched.Photographic evidence provided by the customer was reviewed as part of the media analysis.The images showed the stent and guide catheter in a buckled and stretched condition, consistent with the observations made during device evaluation.Risk review: a risk review was completed and confirmed that the event of catheter guide detached/separated was defined in the risk documentation.Event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was attempted to be implanted into the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During procedure, the stent could not be deployed.The procedure was completed using another of the same device.There were no patient complications reported as a result of the procedure.Note: this event has been deemed reportable based on the investigation finding that the guide catheter detached.Please see block h11 for full investigation results.***additional information received on april 22, 2026*** the guidewire was retracted prior to deployment.Previous note indicating an user error was removed.